[Case of upper airway stenosis after accidental ingestion of neutral detergent containing cationic surfactant (HDQ Neutral)].

Masaharu Nagae, Hiromichi Naito, Shuji Okahara, Yukiko Hikasa, Daisuke Okada, Shingo Hagioka, Naoki Morimoto

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We had a case of upper airway stenosis after accidental ingestion of neutral detergent containing cationic surfactant (HDQ Neutral). An 85-year-old man was transported to our hospital by ambulance after ingesting 50 mL of HDQ Neutral. On arrival, he had an edematous buccopharyngeal membrane with bleeding. Laryngeal edema was observed by laryngoscopy, and severe upper airway stenosis occurred. He also had hypoxemia and was therefore intubated and put on mechanical ventilation. After admission, his respiratory condition was stable. On day 3, upper airway edema had improved and extubation was performed. He was cured without other complications. Surfactants generally have low toxicity but can cause damage to the mucous membrane of the respiratory tract and gastrointestinal tract. Therefore, immediate evaluation and treatment are needed for intoxication with them. They can also cause harm to circulation dynamics or the central nerve system, and careful follow-up is therefore needed.

Original languageEnglish
Pages (from-to)39-41
Number of pages3
JournalChūdoku kenkyū : Chūdoku Kenkyūkai jun kikanshi = The Japanese journal of toxicology
Volume24
Issue number1
Publication statusPublished - Mar 1 2011
Externally publishedYes

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of '[Case of upper airway stenosis after accidental ingestion of neutral detergent containing cationic surfactant (HDQ Neutral)].'. Together they form a unique fingerprint.

  • Cite this